MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX TOP LOADING POLYAXIAL HEAD; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX TOP LOADING POLYAXIAL HEAD; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.632.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2019, the patient underwent a spine revision surgery due to a titanium (ti) matrix top loading polyaxial head, that had separated from an unknown l5 screw.Originally, the patient had an l4-l5 posterior spinal fusion case on (b)(6) 2019.Only the loosehead was removed, and two new set screws were applied.It is unknown if there was a surgical delay.The procedure was completed with no adverse consequence to the patient.Concomitant devices reported: unknown polyaxial screw (part# unknown, lot# unknown, quantity# unknown), unknown locking cap (part# unknown, lot# unknown, quantity# unknown), unknown rod (part# unknown, lot# unknown, quantity# unknown), unknown transverse connector (part# unknown, lot# unknown, quantity# unknown).This complaint involves one (1) device.This report is for one (1) ti matrix top loading polyaxial head.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Concomitant medical products: received at the final destination.A review of the device history record.Device history lot.Part number: 04.632.001.Lot number: 10l7175.Supplier lot number: n/a.Manufacture date or release to warehouse date: 06/20/2019.Expiration date: n/a.Supplier/manufacture site: brandywine.No ncrs were generated during assemble production of lot number 10l7175.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Component part number: 04.632.420.2.Component lot number: 3l27941.Supplier lot number: n/a.Manufacture date or release to warehouse date: 05/16/2019.Expiration date: n/a.Supplier/manufacture site: brandywine.No ncrs were generated during component production of lot number 3l27941.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Component part number: 04.632.420.3.Component lot number: 3l37340.Supplier lot number: n/a.Manufacture date or release to warehouse date: 05/29/2019.Expiration date: n/a.Supplier/manufacture site: brandywine.No ncrs were generated during component production of lot number 3l37340.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary background: (b)(6) 2019 updated event description (additional information).It was reported that the patient underwent a spine revision surgery due to a titanium (ti) matrix top loading polyaxial head had separated from an unknown l5 screw on (b)(6) 2019.Originally, the patient had an l4-l5 posterior spinal fusion case on (b)(6) 2019.Only the loose head was removed and two new set screws were applied.It is unknown if there was a surgical delay.The procedure was completed with no adverse consequence to the patient.Concomitant devices reported: unknown polyaxial screw (part# unknown, lot# unknown, quantity# unknown) unknown locking cap (part# unknown, lot# unknown, quantity# unknown) unknown rod (part# unknown, lot# unknown, quantity# unknown) unknown transverse connector (part# unknown, lot# unknown, quantity# ).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: ti matrix top loading polyaxial head was received at us cq.Upon visual inspection at cq, it is observed that no broken features were observed with the device.There were few scratches observed on the surface of the device.Thus, the reported complaint cannot be confirmed.Dimensional inspection (gauge pins: gp29, gp32): dimensional inspection was performed at cq.Document/ specification review: the following relevant drawings were reviewed during investigation: no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The complaint cannot be confirmed as no broken features were observed with the device.A definitive root cause could not be determined why the customer experienced the reported problem.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIX TOP LOADING POLYAXIAL HEAD
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9250098
Report Number2939274-2019-61794
Device Sequence Number16610534
Product Code NKB
UDI-Device Identifier10705034744971
UDI-Public(01)10705034744971
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.632.001
Device Catalogue Number04.632.001
Device Lot Number10L7175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/14/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MONO/POLYAXIAL SCREWS: MATRIX; UNK - RODS: MATRIX; UNK - SCREW/ROD CONSTRUCT ACCESSORIES: MATRIX; UNKNOWN LOCKING CAP